MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-19-C
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The echo-hd-19-c device involved in this complaint was returned for evaluation.This echo device was received with the needle un-retracted and exposed from the sheath of the device.The needle was bent at the tip.The stylet was returned with the device and in-situ.The sheath was examined and no kinks were visible below the sheath extender, when the sheath extender was positioned at reference mark 3.5 or along the sheath length.On evaluation of the device the needle could be advanced and retracted confirming the needle was not broken.This distal needle tip was examined under the microscope and it was confirmed to be bent/folded over.The needle could not retract fully into the sheath as the needle tip catches on the sheath tip.The customer complaint was confirmed as the device was returned with the needle partially exposed from sheath extender and could not fully be retracted.A possible cause of this complaint is that the distal needle tip bent due to product handling during the procedure or specimen retrieval/preparation.This would result in the difficulties experienced by the customer in retracting the needle.Since the conditions of device usage cannot be replicated in the laboratory it is not possible to conclusively determine the root cause of this complaint.Prior to distribution, all echo devices are subjected to functional checks and 100% visual inspection to ensure integrity of the product.These inspections and functional checks are outlined in internal procedures in place at (b)(4).A review of the manufacturing records for echo devices of lot# c1187562 did not reveal any discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1187562 ; upon review of complaints this failure mode has not occurred previously with this lot # c1187562.The notes section of the instructions for use ifu0077-3 that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".According to the initial reporter, the patient did not experience any adverse effects due to this occurrence and no section of the device remained inside the patient¿s body.The physician used another new needle.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
After the first pass, it was noted that there was a bend on the very tip of the needle and it was not possible to retract the needle into the sheath.Another echo device was used to complete the procedure.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5772086
Report Number3001845648-2016-00175
Device Sequence Number315210
Product Code FCG
UDI-Device Identifier00827002535855
UDI-Public(01)00827002535855(17)190106(10)C1187562
Combination Product (Y/N)N
Initial Reporter CountryCY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-19-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/25/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2016
Initial Report FDA Received Date07/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1